MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS
Model Number 1420
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the controller exhibited a controller fault alarm due to internal battery depletion.The patient was admitted and the controller was exchanged.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the controller (b)(6) was returned for evaluation.A review of the device history record was not performed as the reported event and analysis is not related to a manufacturing or servicing issue.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.External visual inspection revealed contamination inside of both power ports, serial port, and pump connectors.The observed contamination is an additional finding not related to the reported event, likely due to handling of the device.Functional testing revealed that the "no power" alarm only sounded briefly when both power sources were disconnected from the controller and a controller fault alarm was triggered during testing.Internal inspection revealed that the internal nickel-metal hydride (nimh) battery, which powers the no power alarm, was slightly swollen.After the internal battery was replaced, the controller performed as expected.Log file analysis revealed one (1) controller fault alarm logged on (b)(6) 2026 at 19:05:08, indicating an issue with the internal battery.In addition, log files revealed that the controller was in use for more than two (2) years.One (1) vad disconnect alarm was logged on (b)(6) 2026 at 22:04:08, indicating a physical disconnection of the driveline, likely due to the reported controller exchange.As a result, the reported event was confirmed.Applicable risk documentation, experience with events of similar circumstances, and the available information were considered; possible root causes of the controller fault alarm may be attributed, but not limited, to a reduced charge capacity of the internal battery and/or a faulty internal battery charger integrated circuit.Capa: pr00492825 investigated internal battery issues with controller 2.0.Even though this capa is closed, (b)(6) falls within the bounds of this capa.Based on the available information, a possible root cause of the reported vad disconnect can be attributed to a physical disconnection of the driveline from the controller, likely due to the reported controller exchange.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key24021093
Report Number3007042319-2026-00027
Device Sequence Number12996692
Product Code DSQ
UDI-Device Identifier00888707006859
UDI-Public(01)00888707006859(17)220331
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2022
Device Model Number1420
Device Catalogue Number1420
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age39 YR
Patient SexMale